MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13091
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an angiogram of the leg, the hub of a flexor raabe guiding sheath separated upon removal of the device over another manufacturer¿s wire, and the sheath became stuck in the patient.Contralateral access was obtained in the right common femoral artery to target the left superficial femoral artery.The access site was scarred; however, the anatomy was reportedly not stenosed, tortuous, or calcified, and the bifurcation was not steep.Resistance was not encountered as two cook balloons and one other manufacturer¿s balloon were used through the sheath during the procedure.Resistance was not felt upon insertion of the sheath; however, resistance was encountered upon removal of the sheath.The dilator was not reinserted prior to sheath removal, and the hub was used to pull the sheath from the patient.The user was able to manually remove the sheath in its entirety over the wire guide, without performing a cut-down.A new sheath was placed, the procedure was completed, and another manufacturer¿s closure device was deployed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.The patient was hospitalized for ¿different issues.¿ upon return and initial evaluation of the device, the hub was separated, and the sheath was unraveled.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an angiogram of the leg, the hub of a flexor raabe guiding sheath separated upon removal of the device over another manufacturer¿s wire, and the sheath became stuck in the patient.Contralateral access was obtained in the right common femoral artery to target the left superficial femoral artery.The access site was scarred; however, the anatomy was reportedly not stenosed, tortuous, or calcified, and the bifurcation was not steep.Resistance was not encountered as two cook balloons and one other manufacturer¿s balloon were used through the sheath during the procedure.Resistance was not felt upon insertion of the sheath; however, resistance was encountered upon removal of the sheath.The dilator was not reinserted prior to sheath removal, and the hub was used to pull the sheath from the patient.The user was able to manually remove the sheath in its entirety over the wire guide, without performing a cut-down.A new sheath was placed, the procedure was completed, and another manufacturer¿s closure device was deployed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.The patient was hospitalized for ¿different issues.¿ upon return and initial evaluation of the device, the hub was separated, and the sheath was unraveled.Corrected information: d4 = udi.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath was unraveled, starting at approximately 16-centimeters from the sheath flare, which was separated from the hub.No sheath material remained in the hub.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on three devices; however, all affected product was scrapped prior to release from cook.A review of complaint history found no additional complaints for this lot number.The product ifu instructs ¿remove the sheath.Avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on the lot, all non-conforming product was scrapped prior to release from cook, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy and failure to follow instructions contributed to this event.The access site was reportedly scarred, and resistance was encountered upon removal of the device.The dilator was not reinserted prior to sheath removal, to lessen the risk of sheath material or hub separation, as suggested in the ifu.The sheath hub was reportedly pulled during removal of the device.The ifu instructs ¿avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ the risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22203154
Report Number1820334-2025-00710
Device Sequence Number7644540
Product Code DYB
UDI-Device Identifier00827002130913
UDI-Public(01)00827002130913(17)280311(10)16503763
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG13091
Device Catalogue NumberKCFW-5.0-38-70-RB-RAABE
Device Lot Number16503763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 0.018 3X10 BALLOON.; COOK 0.014 2.5X12 BALLOON.; COOK 0.035 5X10 BALLOON.; CORDIS MYNX VASCULAR CLOSURE DEVICE.; TERUMO 0.035 ADVANTAGE GLIDE WIRE.
Patient SexUnknown